# SDR 20000613SH002

- Difficulty date: March 8, 2000
- Submitted: June 13, 2000
- Operation: General aviation
- Aircraft: N1230T
- Make and model: Piper PA-34-200
- Aircraft serial: 347250268
- System (JASC): 3250 · Landing Gear Steering System
- Part: Spring
- Part number: 9652200
- Condition: Broken
- Location: Nose Gear Assy
- Part time: 5,163 hours
- Component: Nose Gear Assy, Piper
- Component part number: 9571302
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 50-HOUR OIL CHANGE, THE AIRCRAFT WAS JACKED UP IN ORDER TO CHANGE BOTH MLG TIRES.  WHILE SPOT-CHECKING NLG TIRE, EXCESSIVE PLAY WAS FOUND IN THE NLG STEERING LINKAGE.  CLOSER EXAMINATION REVEALED THE STEERING STOPS WERE DAMAGED AND THE NLG CENTERING SPRING WAS BROKEN.  NORMALLY, THE CENTERING SPRING TRAVEL IS GREATER THAN THE STEERING STOPS.  SUBMITTER SUSPECTED THE STEERING STOPS WERE DAMAGED DURING TOWING ALLOWING THE STEERING TRAVEL TO EXCEED THE STOPS AND BREAK THE CENTERING SPRING.  (X)
